Anyone else been told this? « on: January 17, 2016, 09:13:40 pm »
Night before last i went to the ER and the doctor there told me that after 2 weeks off of xanax, the symptoms I’m having are no longer physical. He thinks I’m no longer in the acute phase of withdrawal and that it’s all anxiety causing the symptoms. This doesn’t make a lot of sense to me for a few reasons.
1. He doesn’t have any idea how bad my anxiety is or what it’s been like during my taper.
2. I’ve had these same symptoms at the worst parts of the taper.
3. I was feeling bad, but bearable, and then suddenly I woke up feeling awful a couple days ago, so why would it just pop up out of nowhere?
4. I don’t doubt anxiety contributes to symptoms, but to cause all of this by itself seems like too much. I’ve had anxiety make me nauseous, but not all of this.
5. That’s the first time I’ve heard anyone say that after two weeks, the symptoms would be gone.
6. Everyone I’ve talked to here on the site has said it may take months for things to disappear.
This guy bragged first thing that he and his team were experts on withdrawal of all kinds. I listed off my symptoms to him and he said “all the things your having are not typical withdrawal symptoms. We don’t associate these with withdrawal at all”
okay, so nausea isnt?
on and on
none of those are withdrawal symptoms? I guess millions of people are full of shit then
how could a doctor think this?
thats the most ridiculous thing ive ever heard
i laid on a bed for six hours crying and shaking, trying not to throw up, waiting to be seen at all, and then this idiot tells me its all in my head and that everything ive gone through for 7 months is nothing.
Re: Anyone else been told this? « Reply #1 on: January 17, 2016, 09:21:20 pm »
Re: Anyone else been told this? « Reply #2 on: January 17, 2016, 09:30:35 pm »
What absolute nonsense! This guy knows nothing about benzos. Two weeks off is, unfortunately, just the beginning for many of us.
Re: Anyone else been told this? « Reply #3 on: January 17, 2016, 09:35:11 pm »
I was told the same thing the one time I went to the ER shortly after my own Xanax taper was finished. I had extremely high blood pressure and my doctor had told me to go if it got that high.
I was treated very patronizingly by the hospital staff, diagnosed with panic attack (it was not) and offered Klonopin. I sat in a chair, a nurse came in and patted me on the shoulder and took my BP …for $1500.
In a way it is anxiety, but it’s not the type of anxiety he’s referring to. Your central nervous system is pretty fragile and any little thing is likely to set you off.
Benzodiazepine withdrawal is an animal of a different nature and from what I’ve heard and seen, few ER docs or other medical personnel are ‘experts’.
Most people here consider the first month off to be acute. That was about how long it took my worst symptoms to settle down… probably four to six weeks and then things got easier.
Re: Anyone else been told this? « Reply #4 on: January 17, 2016, 09:38:58 pm »
Laura I’m sorry you are suffering bad enough to go to the ER for help. Yours is a sad but familiar story about clueless health care professionals who don’t know anything about benzo withdrawal. The level of ignorance is truly shocking. How can this be after 50 years? You can understand how your friends and family who don’t have a medical background might be clueless, but doctors? It makes for a lonely and solitary journey with very little empathy and understanding, except for this forum.
Re: Anyone else been told this? « Reply #5 on: January 17, 2016, 09:40:37 pm »